peripheral neuropathy, start treatment?
Mar 19, 2003
I have just started experiencing symptoms of peripheral neuropathy (tingling in left pinky and ring finger). Does this indicate I should begin HAART?
My CD4+ is 385, VL 35,000.
When using HAART, can I expect the peripheral neuropathy to go away or is this permanent?
Thank you for your advice.
Response from Dr. Young
Thanks for your question.
In general, early or mild symptoms of peripheral neuropathy often respond to HAART. Later or more severe PN is much more difficult to treat. It is important in this statement to avoid certain medications whose use are associated with a greater risk of drug-induced (rather than virus-induced) PN-- these include didanosine (Videx) and stavudine (Zerit). -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Fingering Worried I Have HIV
- Pain In Penis After Licking Penis Worried I Have HIV
- Rectal Bleeding After Anal Sex Without Condom Does It Mean I Have HIV
- Tingling In Feet After Swallowing Sperm Sign Of HIV AIDS
- Can Suboxone Cause Hep C?
- How Long Does It Take To Show Signs Of Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.